Wildfire, Creek
- When
- February 15, 10:00 AM CST to February 16, 7:00 AM CST
- Where
- Creek forecast zone
- Reported by
- State Official
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Warm, dry, and windy conditions combined with dormant vegetation resulted in the rapid spread of wildfire on February 15th. Over 700 acres were burned in a fire in Creek County, over 800 acres were burned in Pushmataha County, over 600 acres were burned in Cherokee and Latimer Counties, and over 300 acres were burned in Haskell County.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Warm, dry, and windy conditions combined with dormant vegetation resulted in the rapid spread of wildfire on February 15th. Over 700 acres were burned in a fire in Creek County, over 800 acres were burned in Pushmataha County, over 600 acres were burned in Cherokee and Latimer Counties, and over 300 acres were burned in Haskell County. No structures were known to be involved in any of the fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 15, 5:44 AM CST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
544 AM CST MON FEB 15 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Dense fog and LIFR conditions will continue across Northwest
Arkansas TAF sites into the mid morning hours before lifting back
to VFR by this afternoon. For Eastern Oklahoma TAF sites...broken
mid level clouds are expected to push off to the east this
morning with clearing skies and west to northwesterly winds this
afternoon. Overnight tonight...VFR conditions are forecast across
all TAF sites with increasing high level clouds late in the
period.
&&
.PREV DISCUSSION... /ISSUED 310 AM CST MON FEB 15 2016/
DISCUSSION...
Areas of fog have developed across portions of the forecast area
tonight...with a dense fog advisory in effect for northwest AR
through mid-morning. Farther south...a few showers near the
frontal boundary draped across northern TX will develop into far
southeast OK this morning with the activity exiting quickly to the
east by this afternoon. Another fast moving wave in the
northwesterly flow aloft will bring a weak boundary into the area
by Tuesday...although any precipitation associated with this
system should remain northeast of the forecast area. Stayed close
to guidance numbers today and Tuesday...with afternoon highs
remaining well above average.
Rising mid-level heights and stronger south/southwest low-level
flow will bring even warmer weather by late week...with highs well
into the 70s by Thursday and Friday (with some lower 80s possible
in parts of eastern OK). Fire weather concerns will ramp up as
well given the dry vegetation and stronger winds. A surface
boundary is forecast to dip into the area over the weekend...with
precipitation chances increasing...especially by Saturday night
into Sunday. Temperatures...while a bit cooler...will remain well
above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 44 65 36 / 0 0 0 0
FSM 63 40 67 37 / 0 0 0 0
MLC 65 42 66 34 / 0 0 0 0
BVO 65 35 63 31 / 0 0 10 0
FYV 61 35 62 31 / 0 0 10 0
BYV 58 38 61 32 / 0 0 10 0
MKO 63 39 63 33 / 0 0 0 0
MIO 61 40 61 32 / 0 10 10 0
F10 64 42 64 36 / 0 0 0 0
HHW 65 42 70 38 / 20 0 10 0
&&
.TSA Watches/Warnings/Advisories...
OK...Dense Fog Advisory until 9 AM CST this morning for OKZ063-
068>070-072-074-076.
AR...Dense Fog Advisory until 9 AM CST this morning for ARZ001-002-
010-011-019-020-029.
&&
AVIATION...20HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 557 AM CST MON FEB 15 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 557 AM CST MON FEB 15 2016 ...AREAS OF DENSE FOG THIS MORNING FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. POOR VISIBILITY. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...ALONG AND EAST OF A LINE FROM GROVE TO MUSKOGEE TO POTEAU INTO NORTHWEST ARKANSAS. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... AREAS OF DENSE FOG HAVE DEVELOPED OVER PARTS OF FAR EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS THIS MORNING. A DENSE FOG ADVISORY IS IN EFFECT FOR THESE LOCATION WITH VISIBILITIES OF LESS THAN A QUARTER OF A MILE AT TIMES POSSIBLE. THESE CONDITIONS SHOULD BEGIN TO IMPROVE DURING THE MID TO LATE MORNING HOURS TODAY. WARMER TEMPERATURES AND NORTHWESTERLY WINDS OF 1O TO 15 MPH THIS AFTERNOON WILL HELP TO DROP AFTERNOON RELATIVE HUMIDITY VALUES INTO THE UPPER 20 TO UPPER 30 PERCENT RANGE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THESE CONDITIONS WILL CREATE LIMITED FIRE WEATHER DANGERS OVER PARTS OF THE REGION THIS AFTERNOON. FIRE DANGERS SHOULD DECREASE OVERNIGHT AS RELATIVE HUMIDITIES RECOVER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE WARMING TREND WILL CONTINUE THROUGH THE WEEK WITH INCREASING FIRE WEATHER DANGERS BY LATE IN THE WEEK. HIGH TEMPERATURES ARE FORECAST TO REACH BACK INTO THE 70S WITH GUSTY SOUTH TO SOUTHWESTERLY WINDS...WHICH WILL CREATE ELEVATED TO SIGNIFICANT FIRE DANGERS THURSDAY INTO FRIDAY FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. DURING THE WEEKEND...A SURFACE BOUNDARY AND LOW PRESSURE SYSTEM LOOK TO PUSH INTO THE REGION WITH SHOWER AND THUNDERSTORM CHANCES RETURNING TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
5 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622085, 622086, 622087, 622088, 622089.